question-icon

Have Swelling In Foot And Toe And Red Marks In Legs. On Antibiotic And Medrol. Looking For Proper Diagnosis

default
Posted on Tue, 21 Aug 2012
Question: i have swelling in my foot and toes with red streaks in my legs. This is been going on for a week. I am on an antibiotic and medrol but the pain is getting worse. I can not move my last 3 toes. i went to the er and not clots found but the doctor did not address my problems wiith the toes. It just said leg bruise.
doctor
Answered by Dr. Praveen Tayal (3 hours later)
Hello,
Thanks for posting your query.
Swelling in the limbs with red streaks can be related to excessive steroid intake, cellulitis, congestive heart failure, kidney disease, arthritis, high altitude, high salt intake, laxative abuse and any blood clot in the veins causing DVT
You should follow these lifestyle measures to alleviate the symptoms:
1) Increase muscle activity with walking, avoid standing in place for long periods of time and avoid sitting with the feet dependent.
2) Limit salt intake and stop taking any laxatives (if you are taking them).
3) Elevate the legs when sitting and wear leg wedges while sleeping, support socks and proper fitting shoes and socks.
4) Keep your fluid intake adequate by taking plenty of fluids.
5) If you are taking any birth control pills then get an immediate evaluation from a physician.
6) You can take diuretic pills after consulting your doctor to relive the pedal edema.
The swelling around the toes may be related to arthritis. You can take a mild pain killer like acetaminophen to alleviate the symptoms.
If the pedal edema persists then I suggest you an immediate physician consultation. You need to get blood tests, kidney function tests, electrolyte levels, ECG and stress ECHO, venous Doppler of the legs and urine tests done.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 12308 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Have Swelling In Foot And Toe And Red Marks In Legs. On Antibiotic And Medrol. Looking For Proper Diagnosis

Hello,
Thanks for posting your query.
Swelling in the limbs with red streaks can be related to excessive steroid intake, cellulitis, congestive heart failure, kidney disease, arthritis, high altitude, high salt intake, laxative abuse and any blood clot in the veins causing DVT
You should follow these lifestyle measures to alleviate the symptoms:
1) Increase muscle activity with walking, avoid standing in place for long periods of time and avoid sitting with the feet dependent.
2) Limit salt intake and stop taking any laxatives (if you are taking them).
3) Elevate the legs when sitting and wear leg wedges while sleeping, support socks and proper fitting shoes and socks.
4) Keep your fluid intake adequate by taking plenty of fluids.
5) If you are taking any birth control pills then get an immediate evaluation from a physician.
6) You can take diuretic pills after consulting your doctor to relive the pedal edema.
The swelling around the toes may be related to arthritis. You can take a mild pain killer like acetaminophen to alleviate the symptoms.
If the pedal edema persists then I suggest you an immediate physician consultation. You need to get blood tests, kidney function tests, electrolyte levels, ECG and stress ECHO, venous Doppler of the legs and urine tests done.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Praveen Tayal.